MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist, the first 23mm sapien 3 ultra resilia valve deployed too low - 20% aortic/80% ventricular on the lcc side.The too low placement was due to incorrect gantry view for alignment of new valve to native annulus.A second s3ur valve was prepped for implantation but was aborted as the passage of the delivery system pushed the first valve into the ventricle.The first valve was retrieved from the ventricle using snares and a balloon and ultimately secured in the descending aorta.There was no issue tracking the second valve and delivery system through the patient.There was no difficulty crossing as the second valve did not cross the first valve.As the nose cone of the second valve and delivery system was advanced into the ascending aorta, forward motion of this second delivery system, pushed the first valve (which was currently anchored 10-90 in the annulus/lvot) and resulted in ventricular embolization of the first valve.The second valve and delivery system were safely removed from the patient and discarded.There are no plans for further information as the patient is now deceased.Prior to the notification of death, the patient was on a ventilator post procedure.The exact cause of death is unknown.They withdrew care from the ventilator because the patient did not want a tracheostomy which was the next step.It should be noted the patient did not have a stroke despite extensive cpr when the first valve was in the ventricle.
 
Additional Manufacturer Narrative
Investigation is ongoing.This is one of two manufacturer reports being submitted for this case.
 
Additional Manufacturer Narrative
This is one of two manufacturer reports being submitted for this case.Reference 2015691-2026-11564.A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2 and conclusions in section h11 were updated.Section h6 codes were added: type of investigation, investigation findings, investigation conclusions.The device was not returned to edwards lifesciences.The complaint investigation was conducted, using an engineering technical summary written by edwards lifesciences.This issue is not related to a manufacturing deficiency, design, reliability, use error, labeling, or device related infection and therefore a device history record review is not required for this complaint event.This event is within scope of the technical summary and there is no evidence to support a manufacturing/design non-conformance.Therefore, a lot history review and manufacturing mitigations review are not required.The customer provided images and the guidewire does not appear to be coaxial from the first deployed valve.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.Through extensive complaint investigations, difficulty or inability in tracking the delivery system to the landing zone, including traversing the aortic arch and crossing the native annulus/bioprosthesis has not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors, poor guidewire management, damaged guidewire, and/or excessive manipulation of the flex wheel.The event was confirmed based on the imagery provided.Available information suggests guidewire management likely contributed to the event as the customer reported ''as the nose cone of the second valve and delivery system was advanced into the ascending aorta, forward motion of this second delivery system, pushed the first valve (which was currently anchored 10-90 in the annulus/lvot) and resulted in ventricular embolization of the first valve''.Additionally, the provided imagery also shows that the guidewire was not coaxial from the first deployed valve.Proper use of the guidewire is important as it serves to guide the delivery system during tracking and crossing of the anatomy.As such, poor guidewire positioning and/or loss of guidewire placement may cause the delivery system to interact with patient anatomy, leading to difficulty tracking/crossing.A product risk assessment (pra) is not required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.A capa/scar is not required because an edwards/supplier defect which could have resulted in the complaint was not confirmed.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24457467
Report Number2015691-2026-11413
Device Sequence Number9969321
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271029(10)67143578
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number67143578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale